MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASCA5001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a piece of the device chipped off and fall inside the patient.The piece was retrieved.No patient injury was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection under magnification shows partial detachment of the electrodes with jagged edges present on the remaining screen as well as dried tissue and discoloration.The detached piece has been returned for evaluation.There are scuff marks present on the spacer.There are no manufacturing abnormalities visually observed with the returned device.The wand was connected to a compatible controller and activated in saline solution at the default and max settings on the controller and plasma was created on the remaining electrodes.The suction line was tested and performed as intended.The complaint has been visually verified and the root cause was more than likely associated with the device coming into contact with a metal object such as a cannula.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7275552
Report Number3006524618-2018-00084
Device Sequence Number16507793
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public(01)00817470001761(17)200916(10)2006736
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model NumberASCA5001-01
Device Catalogue NumberASCA5001-01
Device Lot Number2006736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1